Aa
A
A
A
Close
Thyroid Cancer / Nodules & Hyperthyroidism Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

TSH Level vs. How You Feel

Male in mid thirties, avg. weight/height, diagnosed with Hashimoto's 2 years ago. Over last 18 months, TSH levels have ranged from high of 4.78 in 7/06 to low of 1.40 in 7/07. T3 and T4's in normal range.

I have been taking 88 mcg of Synthroid for 8 months. I was surprised when current TSH level was 2.95, as last reading was 1.40 in July. I still feel "OK" mostly, not as fatigued or cold sensitive as when TSH was higher. I would like to keep my dosage as small as possible, but understand that my autoimmune disease might preclude that.    

1. Does this TSH climb mean the disease is progressing, or are readings prone to change normally, or for other reasons?

2. A newer study in Clinical Endocrinology says taking Synthroid at night leads to better absorption & better TSH. Do you agree or recommend this? What about its affect on sleep?

3. My doc says I feel good and am in normal range, so we should re-test in 3 months. Do you agree, or is an increase suggested now?

4. I have been taking 1/2 my usual Prilosec over the last month and using more Drysol (aluminum chloride hexahydrate anti-perspirant.) Could either of these things have affected my TSH?

5. Would adding a quarter tablet of 88 mcg twice a week to my regular dose be equivalent to alternating 100's and 88's every other day?          
4 Responses
97953 tn?1440868992
MEDICAL PROFESSIONAL
a target tsh is usually 0.5 to 2.5 for replacement and titration can be done every six weeks after a dose change.  Sometimes an extra half tab a week can be useful.  Night time dosing may be a good alternative, but am dosing remains standard, either is fine and re titration is necessary if the regimen changes.  Any anti acid may alter the dosing so the prilosec question is a good one.  An increasing tsh may mean more destruction of the gland.

A TSH of 101.34 (MADHU171) is very high and needs immediate attention and usually treatment with levothyroxine.
221609 tn?1215447928
Question for poster:  I fall in this same exact category and I think your questions are excellent.  My TSH was recorded at 6.0 and my doctor decided not to medicate despite feeling tired.  My question is: Do you take the prilosec for stomach problems?  If so, do you think they are related to your thyroid?
Avatar universal
i have a abnormal result of tsh. please tell me what to do am i .my report is this
101.34uluml.
Avatar universal
what am i do
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.